Monday, August 13, 2007

Let's talk birth control pills and appetite issues

Now to all the people who don't like TMI posts- I am pretty sure that the words "Let's talk about birth control pills" should give you an idea of just how TMIish this post will get...so you've been warned!

Ugh. Last week was terrible. My appetite was insane last week, and now I feel like I've gained 10-20 lbs. I am still exercising regularly, trying to eat as healthy as possible and then I ended up with a voracious appetite, munching and snacking for a few days throughout the day on stuff that isn't so healthy for you. Chips. Granola bars with chocolate chips. Whyyyy?

When I got it back under control I realized how bloated I was feeling, how I felt like I had another 10-20 lbs on me. My moods have fluctuated as well, but I can place the blame on something else- birth control pills. As a means of fixing the various female issues I have, I was placed on Yaz birth control 4 weeks ago. I've been continuing to do what I am doing to stay healthy but my moods and my willpower are starting to wane. I'm constantly fatigued, I'm mopey, my appetite is out of control, I can't sleep, and I'm terribly bloated. Blah!

Yaz is supposedly the best one for me because of my moodiness and fatigue issues, and I have to give it 3 months to see if it does anything. This first month has been a mix of hell and "I'm okay". The first two weeks? I was fine. Now I'm dealing with restless legs, and everything I have mentioned above. Going into Yaz initially I was concerned, because of the fact that I am a large woman and blood clots are a huge issue with BCPs. For the first two weeks I was having psychosomatic leg pains. They have stopped for the most part but now I'm dealing with restless legs.

So now that I'm on this and trying to make sure I do what I'm supposed to do- how do I continue the willpower to keep exercising and watching what I eat? I've even considered buying an appetite suppressant because I am hating how hungry I am despite eating what I should. Someone told me to try eating low glycemic foods, and that's something I'm looking into. If you have any suggestions, I'd love to hear them. I don't want to buy an appetite suppressant, but at this point I feel I have no choice. It's just not healthy either way.

Another thing I would like to get back under control is my insomnia. It's come back full force and it's nasty this time around.

Labels: , , ,

5 Comments:

At 10:05 PM, Blogger Sue said...

Poor YOU!

If a man was having all the problems you're having, there would have been a magic pill years ago!!!

We have to get more women in the labs (but not necessarily out of the kitchen) working on these things.

 
At 11:36 PM, Blogger Jennifer said...

I guess that's why Viagra is widely accepted to this day but there are still plenty of people who don't accept BCPs. Typical, huh?

You're totally right though- we definitely need more women in the labs to figure it out!

 
At 7:21 PM, Anonymous TitanKT said...

Oh I hate BCPs. Don't need 'em right now and will never take them again anyway. I know they do fix certain intolerable lady issues like super bad periods, but even though mine are highly unpleasant, especially the last one!, I wouldn't trade feeling like myself three weeks of the month and being semi-miserable for one week over feeling weird and having all manner of weird problems and not feeling like myself... ALL the time.

Either way, perhaps you mention to your doctor that this current formulation is more trouble than it's worth and maybe you can just try something different?

 
At 6:36 AM, Blogger Jennifer said...

hey there :) Someone posted your link in my comments, I just posted about my experience with Yaz: http://jayesel.net/20070813/girl-talk/

I'm pretty sure now that it *wasn't* the pill making me sick this week (I think it was a stomach bug) but I had some weird stuff happening before that. SUPER hungry, wanting to eat everything in sight, and now that I saw you mention the leg pains, I'm remembering some random leg things I had earlier in the month that I never even thought of being related to the pill.

I stopped taking it the other day, and I'm pretty sure I'm not going to start again. I just don't have the time or energy to wait 3 months for all the goofiness to go away! Hope you're doing better....

 
At 5:39 PM, Blogger Jennifer said...

Katy, I keep forgetting to call to talk to my GYN's nurse. I will write a reminder to do that tomorrow. This is the pits...but I don't want a stupid hysterectomy so it's gotta work!

Jennifer, thank you for posting here...your symptoms are exactly like mine and I, too, just finished my first pack of Yaz and am going through what you are going through. I did post to you on your blog too. Thanks for letting me know I was not alone! My friend is on Yasmin and said Yaz is a lower dose than Yasmin is, but gawd, could you imagine being on Yasmin? Yuck!

 

Post a Comment

<< Home